MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE® II BTB, RECON IB¿; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. TIGHTROPE® II BTB, RECON IB¿; NON-DEGRADABLE FIXATN FASTENER
Model Number TIGHTROPE® II BTB, RECON IB¿
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/31/2024 it was reported by a sales representative via email that an ar-1588btb-ib tightrope ii btb sutures were broken.The surgeon successfully passed the graft, and the button flipped on the femoral cortex.After the graft was tensioned and the fibertape from the internalbrace was inserted with a swivelock, a look into the joint showed that two sutures were ripped.The surgeon cut the tails remaining in the joint and no harm to the patient was done.The surgeon suspects the sutures failed at the button aperture on the femoral side.The button was left implanted in the patient, and the surgeon decided to forgo using the internal brace feature.This was discovered during a procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received on 8/5/2024: this was discovered during an aclr procedure.The case was delayed due to the surgeon having to cut the tapes out from the joint.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
TIGHTROPE® II BTB, RECON IB¿
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19927937
Report Number1220246-2024-07064
Device Sequence Number2725448
Product Code MBI
UDI-Device Identifier00888867319677
UDI-Public00888867319677
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE® II BTB, RECON IB¿
Device Catalogue NumberAR-1588BTB-IB
Device Lot Number15242125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/05/2024
06/09/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/28/2024
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown